Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2013, 3:26 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 64 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2013, 3:26 PM EDT (19:26 UTC)
- Expired
- Jun 4, 2013, 4:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Dorchester County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:39 PM EDT | TORNADO | 5 N Indian Field, SC | NWS STORM SURVEY TEAM FOUND EF-1 DAMAGE ACROSS NORTHERN DORCHESTER COUNTY. THE TORNADO ENTERED DORCHESTER COUNTY FROM ORANGEBURG COUNTY NEAR DUNCAN CHAPEL. THE TORNADO CROSSED I-95 NORTH OF THE DUNCAN CHAPEL RD BRIDGE AND CONTINUED SOUTHEAST ACROSS PINEBREAK R |
| Jun 4, 3:40 PM EDT | TSTM WND DMG | 5 N Indian Field, SC | NWS COLUMBIA DAMAGE SURVEY TEAM REPORTED TREES DOWN ALONG DUNCAN CHAPEL ROAD JUST INSIDE THE DORCHESTER COUNTY LINE. THIS DAMAGE WAS POSSIBLY CAUSED BY THE EF-1 TORNADO THAT INITIALLY TOUCHED DOWN 5 MILES EAST OF BOWMAN. A DAMAGE SURVEY TEAM FROM NWS CHARLESTO |
| Jun 4, 3:41 PM EDT | TORNADO | 5 Nnw Indian Field, SC | NWS SURVEY TEAM FOUND EF-1 DAMAGE ACROSS NORTHERN DORCHESTER COUNTY. THE TORNADO TOUCHED DOWN JUST NORTH OF THE DUNCAN CHAPEL CEMETARY. THE TORNADO MOVED SOUTH-SOUTHEAST... CROSSING I-95 JUST SOUTH OF THE DUNCAN CHAPEL ROAD BRIDGE. THE TORNADO THEN CROSSED A N |
| Jun 4, 3:42 PM EDT | TSTM WND DMG | 4 N Indian Field, SC | DORCHESTER COUNTY REPORTED SEVERAL TREES DOWN ALONG DUNCAN CHAPEL ROAD NEAR HIGHWAY 15. TIME ESTIMATED BY RADAR. |
| Jun 4, 3:42 PM EDT | TSTM WND DMG | 4 Nne Indian Field, SC | A SHED WAS BLOWN INTO A FIELD...VINYL WAS BLOWN OFF OF A HOUSE AND SEVERAL TREES HAD TOPS BLOWN OFF ALONG DUNCAN CHAPEL ROAD NEAR HIGHWAY 15. TIME ESTIMATED BY RADAR. |
| Jun 4, 3:42 PM EDT | TSTM WND DMG | 5 Nne Indian Field, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ALONG INTERSTATE 26 EAST BOUNDAT EXIT 172. TIME ESTIMATED BY RADAR. |
| Jun 4, 3:45 PM EDT | TSTM WND DMG | 5 Nne Indian Field, SC | SEVERAL TREES DOWN NEAR HIGHWAY 15 NEAR I-26. TIME ESTIMATED BY RADAR. |
| Jun 4, 3:47 PM EDT | HAIL 1 | 2 Ne Indian Field, SC | DORCHESTER COUNTY RELAYED A REPORT OF QUARTER SIZE HAIL. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS52 KCHS 041926 RRA
SVRCHS
SCC015-035-042030-
/O.NEW.KCHS.SV.W.0046.130604T1926Z-130604T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE JUN 4 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 326 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...10
MILES NORTH OF INDIAN FIELD...MOVING SOUTHEAST AT 15 MPH.
PREPARE NOW FOR...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
FUNNEL CLOUDS...
* SOME LOCATIONS IN THE WARNING INCLUDE...
INDIAN FIELD...SAINT GEORGE...HARLEYVILLE...DORCHESTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
&&
LAT...LON 3332 8049 3330 8049 3328 8048 3326 8043
3327 8039 3326 8036 3328 8035 3327 8031
3330 8026 3333 8025 3328 8015 3306 8052
3325 8066 3333 8051
TIME...MOT...LOC 1926Z 316DEG 13KT 3336 8059
$$1 follow-up statement
342
WWUS52 KCHS 042019
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT TUE JUN 4 2013
SCC015-035-042030-
/O.CON.KCHS.SV.W.0046.000000T0000Z-130604T2030Z/
DORCHESTER SC-BERKELEY SC-
419 PM EDT TUE JUN 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...
AT 419 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
FRANCIS BEIDLER FOREST TO 7 MILES SOUTHWEST OF TEXAS...MOVING
SOUTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DORCHESTER
AND HARLEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3324 8048 3326 8036 3327 8031 3329 8025
3323 8024 3306 8052 3317 8059
TIME...MOT...LOC 2019Z 322DEG 16KT 3318 8034 3304 8062
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:42 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 4, 1:42 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 142 PM EDT TUE JUN 4 2013 .SYNOPSIS... A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE AREA THROUGH WEDNESDAY...BEFORE LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND PASS NEAR THE REGION ON FRIDAY. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE REGION INTO EARLY NEXT WEEK...WHILE A TROUGH PERSIST INLAND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF EARLY AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE FOUND ALONG THE COAST WITH MORE ISOLATED ACTIVITY INLAND. ADDITIONAL CONVECTION IS EXPECTED TO FIRE UP ALONG MESOSCALE BOUNDARIES LIKE THE SEA BREEZE...LAKE BREEZE...DIFFERENTIAL HEATING BOUNDARIES AND CONVECTIVE OUTFLOWS. ISOLATED SEVERE STORMS CANNOT BE RULED OUT GIVEN SOME MID-LEVEL DRY AIR IN PLACE...ESPECIALLY WHERE INTENSE BOUNDARY COLLISIONS OCCUR...WITH DAMAGING WINDS AND MAYBE SOME LARGE HAIL. HIGHS IN THE UPPER 80S/AROUND 90 INLAND WITH LOWER 80S CLOSER TO THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL DISSIPATE QUICKLY WITH THE LOSS OF HEATING. THERE WILL ONCE AGAIN BE THE RISK OF AN ISOLATED SHOWER OR STORM BUT MOST AREAS WILL REMAIN DRY THROUGH THE OVERNIGHT. THE FLOW WILL TURN A BIT MORE NORTHEASTERLY AS THE HIGH TO THE NORTH EXERTS A BIT MORE INFLUENCE WITH SOME HINT OF COASTAL TROUGHING. SO THE BETTER CHANCES FOR OVERNIGHT PRECIP WILL RESIDE OVER THE COASTAL WATERS WHERE BETTER LOW LEVEL CONVERGENCE WILL EXIST. LOWS WILL BE SIMILAR TO THE PAST FEW NIGHTS...FALLING INTO THE LOW 70S IN MOST LOCATIONS. WEDNESDAY AND WEDNESDAY NIGHT...IT APPEARS THAT A FRONT WILL BE NEARLY STATIONARY AROUND OR JUST SOUTH OF THE ALTAMAHA RIVER AS HIGH PRESSURE BUILDS IN FROM OFF THE COAST OF NEW ENGLAND. DEEP LAYERED MOISTURE SHOULD ALLOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP SHORTLY AFTER DAYTIME HEATING COMMENCES AND CONTINUE THROUGH THE AFTERNOON. THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST GEORGIA WHERE LOW LEVEL CONVERGENCE WILL BE ENHANCED CLOSER TO THE STALLED FRONT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD THEN CONTINUE WELL INTO THE NIGHTTIME HOURS AS THE FRONT LINGERS NEARBY. RATHER EXTENSIVE CLOUD COVER AND ONSHORE FLOW SHOULD LIMIT HIGHS TO THE MID 80S. THESE SAME FACTORS WILL ONLY ALLOW TEMPERATURES TO FALL INTO THE UPPER 60S OR AROUND 70 FOR LOWS WEDNESDAY NIGHT. THURSDAY...THE FRONT IS EXPECTED TO LIFT NORTH ACROSS THE AREA. DEEP LAYERED MOISTURE WILL PREVAIL AND ALLOW FOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN...BUT THIS TIME THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST SOUTH CAROLINA IN CLOSER PROXIMITY TO THE LIFTING BOUNDARY. EXTENSIVE CLOUD COVER WILL KEEP HIGHS IN THE MID 80S. THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING THIS TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO. OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE. THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND THUNDERSTORMS LIKELY DURING THIS TIME FRAME. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS INLAND. THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... EXPECT MOSTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS LOOK TO IMPACT THE TERMS THROUGH THIS AFTERNOON AT KCHS AND POSSIBLY UNTIL EARLY EVENING AT KSAV. GUSTY WINDS WILL BE A GOOD BET WITH ANY TSTMS. CHANCES OF PRECIP WILL DIMINISH THIS EVENING AND OVERNIGHT BUT STILL WON/T BE ZERO WITH A STALLED OUT FRONT ACROSS THE AREA. PLENTY OF LOW-LEVEL MOISTURE AND LIGHT WIND FIELDS WILL PROMOTE LOW CLOUDS/FOG AND HAVE INDICATED MVFR CONDS FROM AROUND 09-13Z...ALTHOUGH LOW CIGS COULD LINGER AFTER THAT TIME. EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE PROBABLE. && .MARINE... TODAY AND TONIGHT...WINDS WILL BE A BIT ERRATIC EARLY BEFORE THE HIGH TO THE NORTH BUILDS IN. THE PREVAILING FLOW THIS AFTERNOON WILL BE EAST/SOUTHEAST...BEFORE TURNING A BIT MORE NORTHEASTERLY OVERNIGHT. OVERALL...CONDITIONS WILL BE QUIET WITH WINDS BELOW 15 KTS AND SEAS 2-3 FT...MAINLY IN A SE SWELL. WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME. HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL. && .HYDROLOGY... A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA THROUGH FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND OVER OR NEAR THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS THROUGH FRIDAY NIGHT COULD BE 2 TO 4 INCHES...ALTHOUGH LOCALLY HIGHER AMOUNTS OF RAINFALL COULD OCCUR WITH ANY SLOW-MOVING AND/OR TRAINING STORMS. THUS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND ALONG THE COAST AROUND THE TIMES OF HIGH TIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RJB SHORT TERM...JAQ LONG TERM...JAQ AVIATION...RJB MARINE...JAQ/RJB HYDROLOGY...
Hazardous weather outlook, Jun 4, 4:44 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 444 AM EDT TUE JUN 4 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 444 AM EDT TUE JUN 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY. SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT IS STILL TO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 1:57 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT TUE JUN 4 2013
GAZ138>141-041845-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
157 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 245 PM EDT...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HARRIS NECK...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARRIS NECK...HALFMOON LANDING...SHELLMAN BLUFF...PINE HARBOR...
FAIRHOPE...EULONIA...CRESCENT...BLACKBEARD ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3150 8154 3175 8137 3168 8113 3163 8113
3155 8117 3152 8117 3140 8126 3139 8126
3137 8125 3137 8126 3138 8126 3138 8128
3143 8132 3138 8130 3136 8127 3133 8128
3132 8125 3130 8126
TIME...MOT...LOC 1757Z 351DEG 15KT 3163 8125Special weather statement, Jun 4, 2:43 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 243 PM EDT TUE JUN 4 2013 SCZ043-048>050-041915- BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 243 PM EDT TUE JUN 4 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 315 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR ASHEPOO...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ASHEPOO...GREEN POND...JACKSONBORO...FENWICK...BECK LANDING...PARKERS FERRY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... TORRENTIAL RAINFALL WHICH MAY PRODUCE MINOR FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3283 8028 3256 8030 3268 8073 3282 8070 TIME...MOT...LOC 1843Z 283DEG 13KT 3273 8049
Local storm report, Jun 4, 2:45 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 2 W SAVANNAH HISTORIC D 32.07N 81.14W
06/04/2013 M0.70 INCH CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL.
0240 PM TSTM WND GST 2 W SAVANNAH HISTORIC D 32.07N 81.14W
06/04/2013 E60 MPH CHATHAM GA TRAINED SPOTTER
SPOTTER REPORTED ESTIMATED WIND GUST TO 60 MPH.
&&
EVENT NUMBER CHS1300329
EVENT NUMBER CHS1300330
JRLSpecial weather statement, Jun 4, 3:04 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT TUE JUN 4 2013
GAZ140-141-041930-
COASTAL MCINTOSH-INLAND MCINTOSH-
304 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 330 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGEVILLE...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RIDGEVILLE...ASHINTILLY...WOLF ISLAND...DARIEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3130 8142 3131 8144 3133 8144
3133 8146 3135 8150 3153 8142 3150 8125
3137 8125 3138 8126 3139 8129 3143 8132
3138 8130 3137 8128 3133 8128 3132 8125
3130 8126 3129 8130
TIME...MOT...LOC 1904Z 014DEG 15KT 3140 8138Special weather statement, Jun 4, 3:12 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT TUE JUN 4 2013
SCZ043-048-049-041945-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
312 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 345 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
NEARLY STATIONARY STRONG THUNDERSTORM...NEAR GREEN POND.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GREEN POND...NEMOURS PLANTATION...ASHEPOO...WIGGINS...FENWICK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3269 8042 3268 8042 3247 8052 3262 8083
3278 8073 3274 8045 3273 8045 3272 8043
3272 8044 3271 8043 3272 8042 3270 8042
TIME...MOT...LOC 1913Z 294DEG 2KT 3268 8060Local storm report, Jun 4, 3:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 4 SW SAVANNAH HISTORIC 32.04N 81.15W
06/04/2013 CHATHAM GA BROADCAST MEDIA
MEDIA IN SAVANNAH REPORTED THE LEFT LANE OF INTERSTATE
16 WEST AT INTERSTATE 516 WAS BLOCKED DUE TO A FALLEN
TREE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1300331
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:04 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Jun 3, 8:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 41 min |
| Jun 3, 8:23 PM EDT | Tornado Warning | CHS | Berkeley | 52 min |
| Jun 3, 9:09 PM EDT | Special Weather Statement | CHS | Berkeley | 36 min |
| Jun 3, 9:48 PM EDT | Special Weather Statement | CHS | Berkeley | 42 min |
| Jun 4, 12:27 PM EDT | Special Weather Statement | CHS | Beaufort | 33 min |
| Jun 4, 12:52 PM EDT | Special Weather Statement | CHS | Charleston | 23 min |
| Jun 4, 2:15 PM EDT | Areal Flood Advisory | CHS | Jasper | 90 min |
| Jun 4, 2:20 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 40 min |
| Jun 4, 2:43 PM EDT | Special Weather Statement | CHS | Colleton | 32 min |
| Jun 4, 3:12 PM EDT | Special Weather Statement | CHS | Colleton | 33 min |
| Jun 4, 3:30 PM EDT | Tornado Warning | CHS | Berkeley, Dorchester | 45 min |
| Jun 4, 3:48 PM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| Jun 4, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 54 min |
| Jun 4, 4:26 PM EDT | Areal Flood Advisory | CHS | Berkeley | 94 min |
| Jun 4, 5:10 PM EDT | Special Weather Statement | CHS | Allendale | 35 min |
| Jun 4, 5:17 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 88 min |
| Jun 4, 5:49 PM EDT | Flash Flood Warning | CHS | Allendale, Hampton | 4 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.